Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Sertaline side effects

(5 Posts)
EauRouge Sat 20-Apr-13 03:24:09

Namely horrendous insomnia. I've only been on this stuff a couple of days but I just can't sleep. Should I stick with it or stop taking it? I'm worried the lack of sleep will make things worse.

tabbycat15 Sat 20-Apr-13 15:17:25

Ate you taking it a night? This one is stimulating so should be taken in the morning. If you really can't sleep your Dr can prescribe a short course of sleeping tablets. Once you've been on it for about 2 weeks it should settle.

EauRouge Sat 20-Apr-13 15:53:29

Thanks for replying.

No, I'm taking it first thing. My appetite's really dropped too, I feel nauseous, my mouth is dry and it hurts to swallow. I only got 3 hours sleep last night. Not sure if I can put up with this for 2 weeks. I'm breastfeeding so don't know if they'll give me sleeping tablets.

EauRouge Tue 23-Apr-13 08:34:24

I've been put on zopiclone for a week, it's amazing! I'm trying to resist the urge to run to the GP surgery and give him a hug grin Hopefully in a week or so the side effects will be gone and I can stop taking the zopiclone.

EauRouge Sun 12-May-13 10:49:40

Hello again. Well, the side effects didn't wear off so I'm off the sertraline now. Does anyone know how long the side effects take to wear off? I was only on 50mg a day and only for just over 2 weeks and the GP said I could just stop taking it rather than doing it gradually. I'm still so dizzy that I'm having trouble with my balance and my muscles are still really achey. It's been only been a few days so far since I stopped taking it. I feel bloody dreadful, I wish I'd never started taking it.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now